Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 4, 2018, 3:33 PM CDT for Pepin County, Wisconsin. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2018, 3:33 PM CDT (20:33 UTC)
- Expired
- Jul 4, 2018, 4:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Twin Cities, MN
County Pepin County, WI
The radar
The La Crosse radar (KARX), 103 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2175 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.1
The text
As transmitted.
879
WWUS83 KMPX 042033
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
333 PM CDT WED JUL 4 2018
WIZ025>028-042130-
Chippewa-Dunn-Eau Claire-Pepin-
333 PM CDT WED JUL 4 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PEPIN...SOUTHERN
DUNN...SOUTHWESTERN CHIPPEWA AND WESTERN EAU CLAIRE COUNTIES...
At 331 PM CDT, a strong thunderstorm was located near Durand, or 12
miles west of Mondovi, moving east at 40 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Eau Claire, Chippewa Falls, Altoona, Lake Hallie, Lake Wissota,
Durand, Elk Mound, Eau Galle, Rock Falls, Caryville, Allen and
Arkansaw.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 54 and 78.
U.S. Highway 53 between mile markers 86 and 99.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4460 9133 4459 9154 4460 9167 4459 9168
4459 9201 4476 9214 4477 9213 4498 9133
TIME...MOT...LOC 2031Z 251DEG 33KT 4459 9193
$$
JRBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 4, 3:03 PM CDT, 30 minutes earlier.
Area forecast discussion, Jul 4, 3:03 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 303 PM CDT Wed Jul 4 2018 .SHORT TERM...(This evening through Thursday) Issued at 300 PM CDT Wed Jul 4 2018 The forecast concern near term is overall convective trends. We cancelled the heat advisory early with overall clouds/convection holding temperatures at bay today. Convection to the east and south remains and is exiting the area. This trend is expected to continue. Still see convection over southeast South Dakota and this may yet work into a portion of south central Minnesota this evening. Also. the main surface cold front is now working into west central MN and could still generate a few isolated/widely scattered thunderstorms into the evening west. The eastern CWA will likely remain dry through the early evening. We will hold onto a small PoP with the fropa. Drier conditions will move through the area Thursday with high pressure moving in. Temperatures should warm into the upper 70s/lower 80s with dewpoints in the upper 50s/lower 60s as the day progresses. .LONG TERM...(Thursday night through Wednesday) Issued at 300 PM CDT Wed Jul 4 2018 Expect a few days of dry weather with ample sunshine to end the week. Chances for showers and thunderstorms will return late this weekend into early next week as heat and humidity return with southerly flow. At this time, it does not appear like the heat will be oppressive, or the storms will be severe. By Thursday night high pressure should be in control across the Upper Midwest, and this will lead to clear skies, light winds, and overnight lows in the 50s across the region. Upper level ridging will keep the surface high pressure in place across the Great Lakes through Friday and Saturday, but southerly winds will gradually advect warm and humid air across the Dakotas and western Minnesota. On Sunday a weak surface boundary will sag southward toward the forecast area, and this will be the focus for showers and thunderstorms across central Minnesota into northern Wisconsin. GFS and ECMWF 04.12 are in good agreement with the timing and placement of this front. Forecast soundings show around 1000 J/kg of MUCAPE, but there is favorable deep layer shear with the westerly upper level jet to the north. At this point is looks like the threat for severe weather is only marginal. This frontal boundary will remain north through early next week, so that should signal some drier weather for southern Minnesota. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1255 PM CDT Wed Jul 4 2018 Convective trends difficult to discern initially but appears the greatest threat of convection will be mainly early through about 00z or so over the east and south. Will continue to mention this threat into the evening far east with overall drying trend remainder of the area. Should see VFR outside of any convection through the evening. Then VFR trend remaining through the rest of the period. Winds SE-S and gusty around thunder with winds becoming more w-nw with fropa into the evening. KMSP...Appears one more through of thunder moving through before 00z. then VFR drying trend expected thereafter into tonight with outside chance of shra/tsra through about 06z. /OUTLOOK FOR KMSP/ Thu night...VFR. Winds NW at 5-10 kts. Fri...VFR. Winds E at 5-10 kts. Sat...VFR. Winds S at 10-15 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...DWE LONG TERM...JRB AVIATION...DWE
Hazardous weather outlook, Jul 4, 11:40 AM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Twin Cities/Chanhassen MN 1140 AM CDT Wed Jul 4 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 051100- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1140 AM CDT Wed Jul 4 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will move across the area this afternoon, but it is uncertain how much severe weather there may be. If there is severe weather, the most likely area would be from south central Minnesota into west central Wisconsin. Some storms may also produce heavy rain. Heat and humidity will build back in later this afternoon, after the morning and midday storms. Peak heat indices in the middle and upper 90s are possible over east central and southern Minnesota into west central Wisconsin. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed, mainly from south central Minnesota into west central Wisconsin.
In the hours before
Special weather statement, Jul 4, 1:38 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
138 PM CDT WED JUL 4 2018
MNZ084-085-092-093-041930-
Steele-Waseca-Freeborn-Faribault-
138 PM CDT WED JUL 4 2018
...A STRONG THUNDERSTORM WILL AFFECT FREEBORN...SOUTHEASTERN
FARIBAULT...STEELE AND EASTERN WASECA COUNTIES...
At 137 PM CDT, a strong thunderstorm was located over Twin Lakes, or
7 miles south of Albert Lea, moving east at 40 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Owatonna, Albert Lea, Waseca, Blooming Prairie, Medford, New
Richland, Clarks Grove, Ellendale, Alden, Glenville, Geneva and
Emmons.
This includes the following highways...
Interstate 35 between mile markers 1 and 49.
Interstate 90 between mile markers 140 and 173.
U.S. Highway 14 between mile markers 154 and 182.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4388 9361 4420 9359 4419 9305 4350 9305
4350 9378
TIME...MOT...LOC 1837Z 261DEG 37KT 4354 9342
JRBSpecial weather statement, Jul 4, 1:40 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
140 PM CDT WED JUL 4 2018
MNZ070-077-078-041930-
Dakota-Rice-Goodhue-
140 PM CDT WED JUL 4 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN DAKOTA...GOODHUE AND
EASTERN RICE COUNTIES...
At 140 PM CDT, a strong thunderstorm was located over Bridgewater, or
near Northfield, moving northeast at 40 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Northfield, Farmington, Cannon Falls, Pine Island, Zumbrota, Kenyon,
Webster, Dundas, Goodhue, Stanton, Wanamingo and Nerstrand.
This includes Interstate 35 near mile marker 67, and between mile
markers 69 and 74.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4454 9337 4454 9328 4459 9328 4468 9301
4443 9243 4437 9243 4436 9255 4420 9256
4419 9306
TIME...MOT...LOC 1840Z 245DEG 36KT 4441 9324
JRBSpecial weather statement, Jul 4, 1:53 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
153 PM CDT WED JUL 4 2018
MNZ062-063-070-078-WIZ023-024-041945-
Washington-Dakota-Goodhue-Ramsey-Pierce-St. Croix-
153 PM CDT WED JUL 4 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DAKOTA...NORTH
CENTRAL GOODHUE...SOUTHERN WASHINGTON...SOUTHEASTERN RAMSEY...WESTERN
PIERCE AND SOUTHWESTERN ST. CROIX COUNTIES...
At 152 PM CDT, a strong thunderstorm was located near Coates, or 16
miles south of St. Paul, moving northeast at 40 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
St. Paul, Red Wing, River Falls, Woodbury, Maplewood, Cottage Grove,
Inver Grove Heights, Oakdale, Shoreview, White Bear Lake, Hastings
and Rosemount.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 1 and 6.
U.S. Highway 61 between mile markers 90 and 104.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4442 9243 4467 9305 4506 9311 4509 9265
4476 9259
TIME...MOT...LOC 1852Z 245DEG 36KT 4470 9310
JRBSpecial weather statement, Jul 4, 2:20 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
220 PM CDT WED JUL 4 2018
MNZ063-WIZ014-023-041945-
Washington-Polk-St. Croix-
220 PM CDT WED JUL 4 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON...
NORTHWESTERN ST. CROIX AND SOUTH CENTRAL POLK COUNTIES...
At 219 PM CDT, a strong thunderstorm was located over Hugo, or 16
miles northeast of St. Paul, moving east at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Forest Lake, Stillwater, Hugo, New Richmond, Mahtomedi, Scandia,
Somerset, Osceola, Dresser, Star Prairie, Grant and Birchwood
Village.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near Big Marine Lake, get out of the water and move
indoors. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough
to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
LAT...LON 4511 9242 4506 9298 4512 9298 4513 9302
4524 9302 4530 9285 4530 9274 4533 9270
4535 9270 4539 9259
TIME...MOT...LOC 1919Z 250DEG 28KT 4516 9296
JLTSpecial weather statement, Jul 4, 2:55 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
255 PM CDT WED JUL 4 2018
MNZ078-WIZ024-026-042045-
Goodhue-Pierce-Pepin-
255 PM CDT WED JUL 4 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GOODHUE...PEPIN AND
SOUTHEASTERN PIERCE COUNTIES...
At 255 PM CDT, a strong thunderstorm was located over Frontenac, or
10 miles east of Red Wing, moving east at 35 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Durand, Pepin, Plum City, Bay City, Stockholm, Frontenac, Wacouta,
Arkansaw, Porcupine, Frontenac State Park, Central Point and Ella.
This includes U.S. Highway 61 between mile markers 82 and 86.
LAT...LON 4460 9200 4458 9203 4442 9208 4441 9210
4445 9224 4445 9243 4461 9247 4469 9214
4468 9197 4460 9194
TIME...MOT...LOC 1955Z 254DEG 28KT 4450 9235
JRBSpecial weather statement, Jul 4, 3:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
333 PM CDT WED JUL 4 2018
WIZ025>028-042130-
Chippewa-Dunn-Eau Claire-Pepin-
333 PM CDT WED JUL 4 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PEPIN...SOUTHERN
DUNN...SOUTHWESTERN CHIPPEWA AND WESTERN EAU CLAIRE COUNTIES...
At 331 PM CDT, a strong thunderstorm was located near Durand, or 12
miles west of Mondovi, moving east at 40 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Eau Claire, Chippewa Falls, Altoona, Lake Hallie, Lake Wissota,
Durand, Elk Mound, Eau Galle, Rock Falls, Caryville, Allen and
Arkansaw.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 54 and 78.
U.S. Highway 53 between mile markers 86 and 99.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4460 9133 4459 9154 4460 9167 4459 9168
4459 9201 4476 9214 4477 9213 4498 9133
TIME...MOT...LOC 2031Z 251DEG 33KT 4459 9193
JRBThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 10:54 PM CDT | Special Weather Statement | MPX | Stevens | 51 min |
| Jul 3, 11:28 PM CDT | Special Weather Statement | MPX | Stevens | 47 min |
| Jul 4, 3:35 AM CDT | Excessive Heat Warning | MPX | Hennepin, Ramsey | 8 hr |
| Jul 4, 3:35 AM CDT | Heat Advisory | MPX | Anoka, Blue Earth, Brown, Carver, Dakota, Faribault and 17 more | 11 hr |
| Jul 4, 5:55 AM CDT | Special Weather Statement | MPX | Douglas, Stevens | 50 min |
| Jul 4, 6:32 AM CDT | Special Weather Statement | MPX | Chippewa, Douglas, Lac qui Parle, Pope, Stevens, Swift and 1 more | 28 min |
| Jul 4, 6:55 AM CDT | Special Weather Statement | MPX | Kandiyohi, Morrison, Renville, Stearns, Yellow Medicine | 35 min |
| Jul 4, 7:32 AM CDT | Special Weather Statement | MPX | Benton, Meeker, Renville | 43 min |
| Jul 4, 8:20 AM CDT | Special Weather Statement | MPX | Anoka, Carver, Hennepin, Isanti, Kanabec, McLeod and 5 more | 40 min |
| Jul 4, 8:28 AM CDT | Severe Thunderstorm Warning | MPX | McLeod, Sibley | 32 min |
| Jul 4, 9:18 AM CDT | Special Weather Statement | MPX | Chippewa | 42 min |
| Jul 4, 11:12 AM CDT | Special Weather Statement | MPX | Martin | 48 min |
| Jul 4, 11:35 AM CDT | Special Weather Statement | MPX | Watonwan | 40 min |
| Jul 4, 12:09 PM CDT | Special Weather Statement | MPX | Blue Earth | 66 min |
| Jul 4, 12:47 PM CDT | Special Weather Statement | MPX | Freeborn, Le Sueur, Rice, Steele, Waseca | 58 min |
| Jul 4, 1:07 PM CDT | Special Weather Statement | MPX | Le Sueur, Rice | 53 min |
| Jul 4, 1:30 PM CDT | Special Weather Statement | MPX | Dakota, Ramsey, Scott | 60 min |
| Jul 4, 1:38 PM CDT | Special Weather Statement | MPX | Freeborn, Steele, Waseca | 52 min |
| Jul 4, 1:40 PM CDT | Special Weather Statement | MPX | Goodhue | 50 min |
| Jul 4, 1:53 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 52 min |
| Jul 4, 1:55 PM CDT | Tornado Warning | MPX | Freeborn | 17 min |
| Jul 4, 2:20 PM CDT | Special Weather Statement | MPX | Washington | 25 min |
| Jul 4, 11:01 AM CDT | Special Weather Statement | MPX | Barron, Dunn, Pierce, Saint Croix | 59 min |
| Jul 4, 2:55 PM CDT | Special Weather Statement | MPX | Pierce | 50 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.